MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42856
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during implant, it was discovered that the valve was defective so it was not implanted.There was no know impact or consequence to the patient.
 
Additional Manufacturer Narrative
Correction: the aware date on the initial regulatory report should be (b)(6) 2018.The returned valve was patent.The valve met the requirements for siphon, pressure-flow, pre-implantation, and leak testing.However, the valve did not meet the requirements for reflux testing.There was proteinaceous debris noted within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open resulting in fluid reflux.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the valve had been set to 1.5, but no fluid flowed distally.The cause was unknown.

Brand Name
STRATA II VALVE, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7244194
Report Number2021898-2018-00062
Device Sequence Number19203784
Product Code JXG
UDI-Device Identifier00613994804631
UDI-Public00613994804631
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number42856
Device Catalogue Number42856
Device Lot NumberE29754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer03/14/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR